Alert archive / Virginia / Wind Chill Advisories in 2007

Wind Chill Advisory 3, NWS Blacksburg, VA

January 30, 200716 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind chill advisory at Jan 30, 2007, 1:09 PM EST for 16 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Jan 31, 2007, 12:00 AM EST. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2007, 1:09 PM EST (18:09 UTC)
In effect from
Jan 31, 2007, 12:00 AM EST
Expired
Jan 31, 2007, 3:20 AM EST
In force
3 hr
Issued by
NWS Blacksburg, VA
All 22 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Bath County, VA, Bland County, VA, Carroll County, VA, City of Covington, VA, City of Galax, VA, City of Radford, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 48 km from the middle of the area, began a volume at 18:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 6.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2007-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2007-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1212 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KRNK 301809
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 PM EST TUE JAN 30 2007

...VERY COLD WIND CHILLS EXPECTED OVERNIGHT...

.ANOTHER ARCTIC COLD FRONT WILL MOVE THROUGH THE AREA BY THIS
EVENING. STRONG NORTHWEST WINDS BEHIND THE FRONT WILL COMBINE WITH
THE ARCTIC AIR TO PRODUCE LOW WIND CHILLS OVERNIGHT INTO EARLY
WEDNESDAY. 

NCZ001-002-018-VAZ007-009>020-WVZ042>045-310215-
/O.NEW.KRNK.WC.Y.0003.070131T0500Z-070131T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON...
UNION...LEWISBURG
109 PM EST TUE JAN 30 2007

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EST WEDNESDAY. 

THE COMBINATION OF COLD TEMPERATURES AND GUSTY NORTHWEST WINDS
WILL RESULT IN WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES
OVERNIGHT INTO EARLY WEDNESDAY.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE  LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
2 follow-up statements
000 
WWUS41 KRNK 310206
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
906 PM EST TUE JAN 30 2007

...VERY COLD WIND CHILLS EXPECTED OVERNIGHT...

.NORTHWEST WINDS BEHIND A FRONT WILL COMBINE WITH THE ARCTIC AIR
TO PRODUCE SUB ZERO WIND CHILLS OVERNIGHT INTO EARLY WEDNESDAY.

NCZ001-002-018-VAZ007-009>020-WVZ042>045-311015-
/O.CON.KRNK.WC.Y.0003.070131T0500Z-070131T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON...
UNION...LEWISBURG
906 PM EST TUE JAN 30 2007

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST
WEDNESDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST WEDNESDAY.

THE COMBINATION OF COLD TEMPERATURES AND NORTHWEST WINDS WILL
RESULT IN WIND CHILLS OF MINUS 5 TO MINUS 15 DEGREES OVERNIGHT
INTO EARLY WEDNESDAY.

A WIND CHILL ADVISORY MEANS LOW WIND CHILLS CAN RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
000 
WWUS41 KRNK 310820
WSWRNK

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
320 AM EST WED JAN 31 2007

NCZ001-002-018-VAZ007-009>020-WVZ042>045-310930-
/O.CAN.KRNK.WC.Y.0003.000000T0000Z-070131T1400Z/
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MERCER-SUMMERS-MONROE-GREENBRIER-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...BLUEFIELD...HINTON...
UNION...LEWISBURG
320 AM EST WED JAN 31 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
CHILL ADVISORY. 

WIDESPREAD WIND CHILLS OF MINUS 5 TO MINUS 15 ARE NO LONGER
EXPECTED. HOWEVER...WIND CHILLS WILL OCCASIONALLY DROP TO NEAR
ZERO OR SLIGHTLY BELOW THIS MORNING. IF VENTURING OUTSIDE EARLY
TODAY...BE SURE TO BUNDLE UP.

$$

LAWRENCE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 12:24 PM EST, 45 minutes earlier.

Area forecast discussion, Jan 30, 12:24 PM EST, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1224 PM EST TUE JAN 30 2007

.AVIATION /18Z-18Z/...

WARM ADVECTION PATTERN CONTINUES FOR A WHILE LONGER THIS AFTERNOON
AHEAD OF THE UPSTREAM COLD FRONT NOW MOVING ACROSS WVA. THIS
SHOULD PROVIDE FOR MAINLY VFR CEILINGS EXCEPT FOR PERIODS OF MVFR
AT BLF/LWB IN -SHSN. MAIN AXIS OF MOISTURE SHOULD PUSH ACROSS THE
WESTERN SITES BY LATE AFTERNOON/EARLY EVENING WITH MAINLY
CLOUDS/FLURRIES AS FAR EAST AS ROA. BEHIND THE FRONT WILL SHIFT TO
THE TYPICAL IFR/MVFR CEILINGS/VSBYS ACROSS THE UPSLOPE LOCATIONS
WITH MAINLY DOWNSLOPED VFR SCT/BKN OUT EAST. HOWEVER WEST/NW WINDS
WILL REMAIN GUSTY THIS AFTERNOON AND TONIGHT WITH GUSTS ABOVE 25
KTS POSSIBLE. EXPECT DRIER AIR TO FINALLY WIN OUT WED MORNING AS
HIGH PRESSURE BUILDS IN ALLOWING WESTERN SLOPES CLOUDS TO FADE TO
VFR CONDITIONS AND LESS WIND BY EARLY AFTERNOON.
&&

.PREV DISCUSSION...
/ISSUED 938 AM EST TUE JAN 30 2007/

SHORT TERM /REST OF TODAY/...

COLD FRONT ALONG LEADING EDGE OF NEXT ARCTIC SURGE CROSSING THE
OHIO VALLEY ATTM AND SHOULD PASS THRU THE BLUE RIDGE EARLY THIS
AFTERNOON. SINCE ALREADY SEEING A BAND OF -SHSN AHEAD OF THE FRONT
NEARING SE WVA WILL UPDATE TO UP POPS A BIT EARLIER ESPCLY UPSLOPE
REGIONS THRU THE AFTERNOON. ALTHO RH LACKING AHEAD OF THE S/W PER
DEWPOINTS WONT TAKE MUCH TO SQUEEZE OUT AN INCH OR TWO NW RIDGES THRU
THE AFTERNOON. MAY ALSO EXTEND LOW POPS/FLURRIES SE ALONG THE
MOUNTAINS TO INCLUDE NW NC AND PARTS OF THE NEW RIVER
VALLEY...OTRW INCREASING CLOUD COVER EAST TO THE BLUE RIDGE.
ELSEWHERE SHOULD SEE DOWNSLOPE LIMIT RH EAST OF THE RIDGES WHERE
PARTLY SUNNY LIKELY OK FOR MIX OF HIGH/MID CLOUDS. THICKNESS
VALUES SHOW HIGHS MAINLY IN THE LOW/MID 40S EAST...AND 35-40
MOUNTAINS EXCEPT UPSLOPE REGIONS WHERE MAY MAX OUT IN THE 30-35
RANGE...SO LOWERING HIGHS A BIT. ALSO INCREASING WINDS SOME AS
MIXING PICKS UP ALONG THE FRONT THRU THIS AFTERNOON.

PREV DISCUSSION...
/ISSUED 635 AM EST TUE JAN 30 2007/

AVIATION /12Z-12Z/...
FROPA EXPECTED TODAY BETWEEN ABOUT 21Z IN THE WEST AND 02Z IN THE
FAR SOUTHEAST. MORE UPSLOPE CLOUDS AND SNOW SHOWERS IN STORE IN
AND ARND THE BLF/LWB SITES JUST AHEAD AND BEHIND THE FRONT. MVFR
CIGS AND VSBYS LIKELY TO BE PREVAILING BY LATE IN THE DAY...WITH
IFR CIGS LIKELY AT BLF AFTER 03Z. OTHERWISE VFR IN THE EAST NEXT
24 WITH STRONG AND GUSTY NORTHWEST WINDS TODAY.

PREV DISCUSSION...
/ISSUED 325 AM EST TUE JAN 30 2007/

SHORT TERM /TODAY THROUGH FRIDAY/...
TODAY WILL BE RELATIVELY BALMY COMPARED TO MONDAY AS TEMPS REACH
INTO THE UPR 30S IN THE FAR WEST TO NEAR 50 IN THE SOUTHEAST...DUE
TO WEAK WARM AIR ADVECTION AHEAD OF ANOTHER NORTHERN STREAM WAVE
THAT WILL PUSH THRU THE SOUTHERN APPALACHIANS THIS AFTERNOON.
EXPECT ANOTHER COLD BLAST LATE TODAY AND TONIGHT WITH WIND CHILLS
IN THE FAR WEST ARND -5 BY WED MORNING. ANOTHER WIND CHILL
ADVISORY MAY NEED TO BE ISSUED BY THE DAY SHIFT. IN
ADDITION...SNOW SHOWERS WILL ACCMPANY THE STRONG COLD AIR
ADVECTION IN THE WEST...BUT SERIOUS LACK OF MOISTR WILL LIMIT
ACCUMS TO NO MORE THAN AN INCH IN MOST PLACES.

COLD HIGH PRESSURE WILL PREVAIL WED AS IT MOVES RATHER QUICKLY
ACROSS THE EASTERN U.S. AND OFF THE COAST WED NIGHT IN
FAST...PROGRESSIVE FLOW ALOFT. THEN ENERGY DROPPING OUT OF WESTERN
CANADA TRIES TO COMBINE WITH AN UPPER LOW OFF THE CALIFORNIA COAST
THAT WILL BE OPENING UP AND HEADING EAST. HOW WELL THESE WAVES
PHASE WILL DETERMINE THE WEATHER ACROSS OUR AREA THURSDAY.

AT THIS TIME IT APPEARS THESE WAVES WILL PHASE WELL ENOUGH TO
PRODUCE A SIGNIFICANT AREA OF LOW PRESSURE OVER SOUTHEAST TEXAS
THURSDAY MORNING AND STRENGTHEN IT AS IT TRACKS NORTHEAST INTO THE
SOUTHERN APPS THURSDAY NIGHT. PCPN WILL LIKELY SPREAD OVER VERY
COLD AND DRY RESIDUAL AIR LEFT BY WEDNESDAYS HIGH
PRESSURE...RESULTING IN SNOW TO SLEET TO FREEZING RAIN EVENT FOR
THE AREA. IF THE LOW IS WEAKER THAN CRNTLY FCST...PCPN WILL BE
MOSTLY SNOW AND SLEET...BUT AMOUNTS WILL BE LIGHT. IF THE STORM
IS STRONGER THAN CRNTLY FCST...FREEZING RAIN IS MORE LIKELY (ESP
IN THE SOUTHERN COUNTIES) AS THE SYSTEM PUMPS MORE WARM AIR ALOFT
OVER THE COLD AIR AT THE SURFACE. THIS SCENARIO WOULD ALSO RESULT
IN HEAVIER PCPN AMOUNTS AND MORE SERIOUS TRAVEL HAZARDS. PCPN WILL
LIKELY TAPER OFF AFTER MIDNIGHT THURSDAY WITH A DECENT DAY
POSSIBLE ON FRIDAY.

PREV DISCUSSION...
/ISSUED 1248 AM EST TUE JAN 30 2007/

AVIATION /06Z-06Z/...

ONGOING WARM ADVECTION ALOFT WILL CONTINUE TO PROVIDE AREAS OF
LOW/MID CLOUDS OVERNIGHT...WITH JET AXIS JUST TO THE SOUTH
PROVIDING SOME HIGH CLOUDS FOR SOUTHERN AREAS AS WELL. EXPECT MOST
AREAS WILL STAY VFR WITH CEILINGS...THOUGH POCKETS OF MVFR
POSSIBLE AT TIMES FOR MOUNTAIN LOCATIONS. COLD FRONT CUTTING THRU
THE MIDWEST AT 05Z THIS MORNING WILL MAKE QUICK PROGRESS INTO
WESTERN AREAS BY EARLY AFTN...PROGRESSING THRU THE REMAINDER OF
THE AREA BY EVENING. AHEAD OF THIS FEATURE...DEEPENING MIXED LAYER
WITH ONGOING WARM ADVECTION LIKELY TO PROVIDE A PERIOD OF QUITE
GUSTY WINDS FOR MANY SITES INTO THE AFTN HOURS AS FLOW ALOFT
REMAINS FAIRLY STRONG.

A RETURN TO MVFR CEILINGS POSSIBLE BY MID AFTN FOR THE WEST AS
COLD ADVECTION GETS GOING...WITH A FEW SNOW SHOWERS POSSIBLE AS
WELL INTO THE NORTHERN PORTIONS OF SOUTHEAST WEST VIRGINIA.
APPEARS MORE WIDESPREAD MVFR/LOW END VFR STRATOCU CLOUD DECK TO
RETURN TO THE MOUNTAINS BY EVENING AS STRONGEST SURGE OF COLD
ADVECTION ARRIVES...WITH WINDS CONTINUING TO BE GUSTY FROM THE
WEST/NORTHWEST. MAY ALSO SEE A BIT MORE WIDESPREAD SNOW SHOWERS
FAR WESTERN AREAS WITH ARRIVAL OF BEST FORCING PER SHORTWAVE
DROPPING OVERHEAD.

PREV DISCUSSION...
/ISSUED 925 PM EST MON JAN 29 2007/

SHORT TERM /REST OF TONIGHT/...

MID LEVEL CLOUDS AND SOUTHWEST LOW LEVEL WINDS ARE KEEPING
TEMPERATURES NEARLY STEADY IN THE MOUNTAINS THIS EVENING. HAVE
RAISED LOWS FOR MOST LOCATIONS. CLIPPER COMING THROUGH THE DAKOTAS
STILL ON TRACK TO PUSH A COLD FRONT THROUGH THE AREA TUESDAY
AFTERNOON. HAVE RAISED CHANCE OF SNOW FROM WESTERN GREENBRIER TO
WESTERN MERCER COUNTY BETWEEN 18Z TUESDAY AND 06Z WEDNESDAY. NO
OTHER CHANGES AT THIS TIME.

PREV DISCUSSION...
/ISSUED 646 PM EST MON JAN 29 2007/

AVIATION /00Z-24Z/...

SURFACE WINDS SPEEDS HAVE BEGUN TO DECREASE WITH SUNSET. WINDS
WILL CONTINUE OUT OF THE SOUTHWEST AHEAD OF THE SHORT WAVE THAT
WILL REACH THE AREA ON TUESDAY. THIS CLIPPER TYPE WAVE WILL BRING
A COLD FRONT...LEADING MORE ARCTIC AIR...ACROSS THE COUNTY WARNING
AREA ON TUESDAY AFTERNOON.

VFR CLOUDS WILL MOVE ACROSS THE MOUNTAINS THIS EVENING...BUT WILL
ONLY BE SCATTERED TO BROKEN EAST OF THE BLUE RIDGE. AS THE FRONT
APPROACHES ON TUESDAY...CEILINGS WILL LOWER IN THE WEST. MVFR
CEILINGS ARE EXPECTED AT BLF AND LWB AFTER 21Z. SNOW SHOWERS WILL
ALSO MOVE ACROSS THE MOUNTAINS TUESDAY AFTERNOON...BRIEFLY
REDUCING THE VISIBILITY TO MVFR VALUES AT BLF AND LWB...WITH LOWER
CEILINGS AND VISIBILITIES NOT UNTIL AFTER 00Z ON WEDNESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&

AVIATION...JH
Hazardous weather outlook, Jan 30, 3:50 AM EST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
350 AM EST TUE JAN 30 2007

NCZ001-002-018-VAZ007-009>020-WVZ042>045-311200-
ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-
PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-
MERCER-SUMMERS-MONROE-GREENBRIER-
350 AM EST TUE JAN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

LOW WIND CHILLS ARE EXPECTED LATE TONIGHT...WITH READINGS OF ZERO
TO MINUS 10 DEGREES POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTRY MIX OF SNOW...SLEET...AND FREEZING RAIN APPEARS
INCREASINGLY LIKELY FOR THURSDAY INTO THURSDAY NIGHT AS LOW
PRESSURE TRACKS THROUGH THE SOUTHEAST. AT THIS TIME...UNCERTAINTY
REMAINS WITH THE TRACK AND STRENGTH OF THIS STORM SYSTEM AND THE
AMOUNT OF AVAILABLE MOISTURE. HOWEVER...TEMPERATURES WILL BE
SUFFICIENTLY COLD FOR ANYTHING THAT FALLS TO ACCUMULATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT MAY BE
NEEDED BY THURSDAY.

NCZ003>006-019-020-VAZ022>024-032>035-043>047-058-059-311200-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-ROANOKE-BOTETOURT-
ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-
CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
350 AM EST TUE JAN 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WINTRY MIX OF SNOW...SLEET...FREEZING RAIN...AND POSSIBLY RAIN
APPEARS INCREASINGLY LIKELY FOR THURSDAY INTO THURSDAY NIGHT AS
LOW PRESSURE TRACKS THROUGH THE SOUTHEAST. AT THIS TIME...
UNCERTAINTY REMAINS WITH THE TRACK AND STRENGTH OF THIS STORM
SYSTEM AND THE AMOUNT OF AVAILABLE MOISTURE. HOWEVER...TEMPERATURES
LOOK TO BE SUFFICIENTLY COLD FOR ANYTHING THAT FALLS TO ACCUMULATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT...BUT MAY BE
NEEDED BY THURSDAY.

DL

Nearby

Wind Chill Advisories in Virginia, 2007Wind Chill Advisories in West Virginia, 2007Wind Chill Advisories in North Carolina, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.